Will the tyndall effect (discoloration around my nasolabial folds and jawlines) disappear eventually?

this is in response to the doctor's answers to my question on Restalyne leaving discoloratoin.

Doctor Answers 6

The tyndall effect can be treated with a hyaluronidase injection to dissolve the product.

The tyndall effect can be treated with a hyaluronidase injection to dissolve the product. Schedule a consultation with an expert injector well versed with the tyndall effect and hyaluronidase for treatment. 


Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Will the tyndall effect disappear eventually?

The Tyndall effect occurs when light strikes filler that is too superficially placed through the skin. It is easily corrected with hyaluronidase, which can be injected to dissolve the filler that is showing through.  It's not worth waiting for the product to go away on its own as this can be a very long time.  It can be avoided with proper injection technique or with the use of Belotero, which can be injected superficially without concern for the Tyndall effect. Be sure your physician is an experienced "core" injector (facial plastic surgeon, plastic surgeon, dermatologist, or occuloplastic surgeon). This is because we all have a keen understanding of facial anatomy and the effects of injecting fillers in different regions of the face. I wish you well!

Parker A. Velargo, MD
New Orleans Facial Plastic Surgeon
5.0 out of 5 stars 42 reviews

Tyndall effect

If Restylane or Juvederm is placed too superficially or in excess quantity, it can result in visible bumps or blanching/ bluish discoloration of the surrounding area.
The bumps can sometimes appear bluish due to differential light scattering, which is known as the Tyndall effect. In some instances, this discoloration can persist beyond the effective duration of the filler itself.Options for treating the Tyndall effect and palpable nodules include attempted aspiration, intralesional steroid injection, massage, injectable hyaluronidase, or surgical excision. A Q-switched, 1064-nm laser also has been successfully used to lessen the Tyndall effect. Most practioners’ first choice is hyaluronidase injection.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
4.8 out of 5 stars 62 reviews

Tyndall Effect and Fading

I have seen this last for many months to even years.  My suggestion is have it erased with hyaluronidase.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews


If there is still a blue hue to the skin overlying filler after 2 weeks, I would dissolve it with hyaluronidase. Waiting for it to dissolve may take years, and may never completely go away. In fact, I recently dissolved filler in a patient who had her nasolabial folds injected over 10 years ago by another injector. 

Ramona Behshad, MD
Saint Louis Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Discoloration after injectable fillers

I would suggest having the filler melted away with some vitrase.  This discoloration can last for a long time and it is worth melting the filler away.  Once the filler is gone, the blue hue will disappear.

Jessica Lattman, MD
New York Oculoplastic Surgeon
5.0 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.